Jump to content

txngrl

Member Since 28 Jan 2013
Offline Last Active May 16 2014 10:26 PM

Posts I've Made

In Topic: Accutane Not Working. Please Help!

23 February 2014 - 10:46 PM

Hello everyone,

 

I am very desperate right now. I have been using accutane for 3 weeks now and my acne is only getting worse. I started taking birth control too and I think that this is making it worse as well. I really feel depressed and sad because I am not seeing any results and I thought accutane would help. I have had severe acne since I was 16 (currently 22) and I've tried everything. I've been crying myself asleep every night and  I'm desperate for anyone who has advice.

 

My acne is your typical red cyst and I have several lumpy cyst on my forehead. 

 

I appreciate anyone's advice.

 

Thank you so much!

You are right on schedule for the IB.  3 weeks is nowhere near long enough to see any clearing!   It is true, your acne will get much worse before you get clear.  While you are dealing with this, it seems like it's taking forever, but the time will pass, and before you know it, you will be 3, 4, 5 months into your course and clear!  My son just finished his course and he is clear and so much happier.  He looked terrible during his IB, it was really bad, but then it cleared up and his skin looked gorgeous.   I promise you this breakout will not last.  My son had really bad cysts on his forehead, it was the worst part of his face.  Now it's clear with some scarring, but no more red cysts!

And if you can, get off the BC.


In Topic: Tazorac After Accutane- Please Help!

23 February 2014 - 09:50 PM

Thank you!   So I'm assuming it did not cause your acne to return?   Did you use it mainly as prevention, or as a spot treatment when you got a spot?  And yeah, the derm. told him to use just a little tiny bit, because it can be very drying.


In Topic: A Desperate Plea For Help My Son Has Severe Acne

23 February 2014 - 01:05 AM

"I 100% believe that diet is a contributing factor here.
The removal of milk, combined with the continued used of the Stieva A topical, his antibiotic & the addition of a pro biotic & gentle cleansing & moisturising routine seems to be producing steady results right now.
this was taken this morning.."

Um, YEAH- I can see the results so far. Wow!!! What a difference!  He already looks way better. Keep doing what you're doing, and I agree that he should take a probiotic as well.  Dairy free, of course. He is clearly sensitive to dairy, and you might also consider having him tested for a wheat intolerance. I know, he's a teenager, & it's nearly impossible to ask them to change their diets. I have a teenage son too, who had severe cystic acne.
I wish him & you the best. And I hope his skin keeps improving!!

Oops- I meant to quote OneProudMumma above, but instead I copied & pasted  sorry

In Topic: Back Scarring

06 July 2013 - 11:22 PM

Hi John,
My teenage son is on Accutane right now (3 mos in) and he has severe cystic acne on his shoulders/chest as well, with lots of scarring occurring. The derm told him at his appt a couple days ago that he can treat the scars with laser or whatever (I know you don't want to go that route), but he must wait until at least 6 mos after he finishes his treatment.   He also did say that they will mostly fade on their own, over time, and eventually they will be white. But this will take 1-2 yrs.  I know this from firsthand experience. I was on Accutane as a teen, and also had shoulder/bacne. Now, 28 yrs later all my back scars are little white dots but don't bother me. I never treated them with anything.  Basically I'm saying all the redness/purplish color faded to white.
For now you can use aloe Vera gel (pure, directly from the plant if possible), or vitamin E oil fades them nicely too. And a little sun exposure may be beneficial.
But honestly, your scars don't look bad to me, and don't bother me at all. And you have hardly any on your chest! That's awesome!! My poor son's chest has gotten so much worse from the Accutane :(  
HTH!

In Topic: Can You Take Supplements With Accutane?

23 June 2013 - 09:52 PM

My son is on Accutane, and according to his derm you can take vitamins/supplements & they shouldn't interfere. He takes digestive enzymes plus some other vitamins & mineral supplements, and has been fine. So I think evening primrose oil would not be a problem :)